Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 398, NWS St. Louis, MO

July 27, 2008Adams County, Brown County, Illinois; 4 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 27, 2008, 7:02 PM CDT for Adams County, Brown County, Illinois; 4 counties in Missouri. It was in force for 58 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2008, 7:02 PM CDT (00:02 UTC)
Expired
Jul 27, 2008, 8:00 PM CDT
In force
58 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Adams County, IL, Brown County, IL, Knox County, MO, Lewis County, MO, Marion County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 157 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 7:36 PM CDTTSTM WND GST 602 E Monticello, MO
Jul 27, 7:40 PM CDTTSTM WND DMGLewistown, MOTREE AND POWER LINE DAMAGE IN LEWISTOWN
Jul 27, 7:52 PM CDTTSTM WND GST 70Quincy, IL
Jul 27, 7:53 PM CDTTSTM WND GST 54Quincy, IL
Jul 27, 7:55 PM CDTTSTM WND GST 57Quincy, IL
Jul 27, 8:00 PM CDTTSTM WND DMGQuincy, ILLARGE TREE DOWN AND POWER IS OUT AT SPOTTERS HOUSE. ALSO 2 INCHES OF RAINFALL RECEIVED THIS EVENING.
Jul 27, 8:00 PM CDTTSTM WND GST 60Quincy, IL
Jul 27, 8:03 PM CDTTSTM WND DMGQuincy, ILSMALL LIMBS AND POWER LINES DOWN
Jul 27, 8:07 PM CDTTSTM WND GST 74Quincy, ILSTREET FLOODING ALSO OBSERVED...AND WGEM KNOCKED OFF THE AIR LOCALLY ACCORDING TO SPOTTER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 5:27 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 566 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
566 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1193 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 280002
SVRLSX
ILC001-009-MOC103-111-127-205-280100-
/O.NEW.KLSX.SV.W.0398.080728T0002Z-080728T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
702 PM CDT SUN JUL 27 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOX COUNTY IN NORTHEAST MISSOURI
  LEWIS COUNTY IN NORTHEAST MISSOURI
  MARION COUNTY IN NORTHEAST MISSOURI
  NORTHEASTERN SHELBY COUNTY IN NORTHEAST MISSOURI
  ADAMS COUNTY IN WEST CENTRAL ILLINOIS
  BROWN COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 800 PM CDT

* AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE   
  LOCATED ALONG A LINE EXTENDING FROM 31 MILES NORTH OF CANTON TO 5  
  MILES NORTHWEST OF GREENSBURG TO 23   MILES WEST OF                
  GREENSBURG...AND WERE MOVING SOUTHEAST AT 63 MPH.

* LOCATIONS IMPACTED INCLUDE...
  COLONY...
  EDINA...
  LA BELLE...
  KNOX CITY...
  LEWISTOWN...
  CANTON...
  MENDON...
  STEFFENVILLE...
  PLEVNA...
  LA GRANGE...

IF YOU ARE IN A MOBILE HOME...YOU SHOULD TAKE SHELTER IN A NEARBY
STURDY BUILDING.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
IOWA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4026 9194 4026 9153 4025 9150 4020 9150
      4020 9092 4011 9091 4011 9070 3999 9060
      3999 9051 3997 9051 3984 9058 3985 9092
      3977 9092 3976 9137 3973 9137 3969 9132
      3967 9186 4008 9236 4030 9236 4031 9196
TIME...MOT...LOC 0001Z 307DEG 55KT 4053 9147 4043 9178
          4031 9219 4028 9256

$$

CARNEY
2 follow-up statements
000 
WWUS53 KLSX 280023
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
723 PM CDT SUN JUL 27 2008

ILC001-009-MOC103-111-127-205-280100-
/O.CON.KLSX.SV.W.0398.000000T0000Z-080728T0100Z/
BROWN IL-ADAMS IL-MARION MO-SHELBY MO-LEWIS MO-KNOX MO-
720 PM CDT SUN JUL 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR KNOX...LEWIS...NORTHEASTERN SHELBY...MARION...ADAMS AND BROWN
COUNTIES...

AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 18 MILES NORTH OF WOODVILLE
TO 14 MILES NORTH OF MEYER TO COLONY TO HURDLAND...AND WERE MOVING
SOUTHEAST AT 50 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...KNOX
CITY...NOVELTY...MONTICELLO...LEWISTOWN...LA BELLE...MEYER...LIMA...
CANTON...WOODVILLE AND LORAINE.

IN ADDITION TO THE STRAIGHT LINE WIND THREAT...THESE STORMS COULD 
PRODUCE BRIEF TORNADO TOUCHDOWNS. IF A TORNADO IS SPOTTED...ACT 
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH 
AS A BASEMENT OR SMALL INTERIOR ROOM.

DAMAGING WINDS BETWEEN 60 AND 70 MPH MPH WERE REPORTED ACROSS 
SCOTLAND AND CLARK COUNTIES IN MISSOURI WITH THIS STORM. THIS IS A 
DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS

LAT...LON 4026 9194 4026 9153 4025 9150 4020 9150
      4020 9092 4011 9091 4011 9070 3999 9060
      3999 9051 3997 9051 3984 9058 3985 9092
      3977 9092 3976 9137 3973 9137 3969 9132
      3967 9186 4008 9236 4030 9236 4031 9196
TIME...MOT...LOC 0020Z 317DEG 43KT 4041 9119 4031 9151
          4019 9191 4017 9228

$$

CARNEY
000 
WWUS53 KLSX 280048
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
748 PM CDT SUN JUL 27 2008

MOC103-280055-
/O.CAN.KLSX.SV.W.0398.000000T0000Z-080728T0100Z/
KNOX MO-
745 PM CDT SUN JUL 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR KNOX COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST OF KNOX COUNTY.  
HOWEVER...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM 
TONIGHT.

LAT...LON 4026 9153 4025 9150 4020 9150 4020 9092
      4011 9091 4011 9070 4005 9068 3999 9060
      3999 9051 3997 9051 3988 9058 3984 9058
      3985 9092 3977 9092 3976 9137 3973 9137
      3969 9132 3968 9188 3976 9197 4026 9194
TIME...MOT...LOC 0045Z 317DEG 43KT 4019 9093 4009 9125
          3997 9165 3995 9201

$$

ILC001-009-MOC111-127-205-280100-
/O.CON.KLSX.SV.W.0398.000000T0000Z-080728T0100Z/
BROWN IL-ADAMS IL-MARION MO-SHELBY MO-LEWIS MO-
745 PM CDT SUN JUL 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR LEWIS...NORTHEASTERN SHELBY...MARION...ADAMS AND BROWN
COUNTIES...

AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LA PRAIRIE TO MENDON TO
EWING TO 8 MILES WEST OF STEFFENVILLE...AND WERE MOVING SOUTHEAST AT
49 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...PALOMA...
GOLDEN...FOWLER...COATSBURG...QUINCY...COLUMBUS...CLAYTON...CAMP
POINT...BURTON AND MOUND STATION.

ADDITIONALLY...A TORNADO WARNING IS ALSO IN EFFECT FOR NORTHERN 
ADAMS AND BROWN COUNTIES. IF A TORNADO IS SPOTTED...ACT QUICKLY AND 
MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT 
OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4026 9153 4025 9150 4020 9150 4020 9092
      4011 9091 4011 9070 4005 9068 3999 9060
      3999 9051 3997 9051 3988 9058 3984 9058
      3985 9092 3977 9092 3976 9137 3973 9137
      3969 9132 3968 9188 3976 9197 4026 9194
TIME...MOT...LOC 0045Z 317DEG 43KT 4019 9093 4009 9125
          3997 9165 3995 9201

$$

CARNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 5:34 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jul 27, 5:34 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
534 PM CDT SUN JUL 27 2008

.DISCUSSION...
/448 PM CDT SUN JUL 27 2008/

MODELS REMAIN IN GOOD AGREEMENT ON NWLY FLOW AT H500 TO CONTINUE FOR
THE NEXT FEW DAYS. A SERIES OF DISTURBANCES WILL TRAVEL DOWN THIS
FLOW AND IMPACT THE AREA...WHILE THE RIDGE OVER THE WRN CONUS
CONTINUES TO GATHER STRENGTH AND WILL BEGIN TO INFLUENCE OUR AREA
WITH GREATER POTENTIAL FOR HEAT.

FIRST ITEM OF CONCERN IS MCS TO IMPACT THE AREA TONIGHT. ORIGINAL
MCS FLYING SEWD THRU ERN IA INTO CNTRL IL AND WILL LARGELY MISS OUR
AREA. HOWEVER...NEW DEVELOPMENT ON THE SRN/SWRN PERIPHERY OF THIS
WILL MERGE WITH UPPER LEVEL SUPPORT LATER THIS EVENING AND CREATE A
NEW MCS THAT WILL HAVE MORE OF A DIRECT IMPACT ON THE AREA. THIS
WILL BE SLOWER MOVING INITIALLY UNTIL A GOOD COLD POOL DEVELOPS.
LOOK FOR IT TO MOVE THRU MUCH OF THE FA LATER TONIGHT AND INTO
MONDAY MORNING. GIVEN HOW VULNERABLE TO FLOODING (WITH EXISTING
FLOODING CONTINUING) NERN MO IS FROM PREVIOUS VERY HEAVY
RAINFALL...HAVE ISSUED A FFA TO COVER THIS AND SURROUNDING AREAS
THRU LATE MONDAY MORNING. HAVE TRIMMED MAX TEMPS ON MONDAY BY
SEVERAL DEGS DUE TO CLOUDS/RAIN IN WAKE OF MCS.

A QUASI-QUIET PERIOD WILL TAKE HOLD MONDAY NIGHT AND
TUESDAY...ALTHOUGH WITH MODELS NOW IN MUCH BETTER AGREEMENT
REGARDING REMNANTS OF DOLLY WHICH WILL NOW IMPACT OUR AREA FROM LATE
TUESDAY THRU EARLY WEDNESDAY...LOOK FOR THE NRN FA TO MAINTAIN RAIN
CHANCES THRU-OUT THIS PERIOD...ALBEIT LOW. SWLY FLOW EXPECTED ON
TUESDAY WITH IMPRESSIVELY WARM H850 TEMPS OF 22-24C...BUT PRESENCE
OF RAIN...APPROACH OF DOLLY...LACK OF A CLASSIC SETUP...AND
UNUSUALLY MOIST GROUND WILL ALL WORK AGAINST SUPPORTING WARMER MAV
NUMBERS...NOT TO MENTION THE MAV WARM TRACK RECORD ALL THRU THE
SUMMER. WILL SIDE WITH THE COOLER MOS VALUES SEEN ON THE MET AND FWC
FOR TUESDAY MAX TEMPS.

DOLLY REMNANTS WILL THEN MAKE THEIR WAY THRU MAINLY TUESDAY NIGHT
AND CONTINUE INTO EARLY WEDNESDAY. HAVE EDGED POPS TO HIGH-END
CHANCE FOR NOW. VERY MOIST ATMOSPHERE ACCOMPANYING THIS SYSTEM TO
POINT TOWARDS LOCALLY HEAVY RAINFALL POTENTIAL ONCE AGAIN. AGAIN
TRIMMED MAX TEMPS ON WEDNESDAY GIVEN CLOUDS IN THE WAKE.

FOR THE EXTENDED PERIOD (WEDNESDAY NIGHT - SUNDAY)...MODELS HAVE
COME INTO BETTER AGREEMENT OVERALL ON THE H500 MASS FIELDS THAN THEY
HAVE IN THE PAST SEVERAL DAYS...WITH MEAN RIDGE POSN OVER THE WRN
CONUS TO EXPAND EWD INTO THE CNTRL CONUS BY NEXT WEEKEND. THIS WILL
MEAN AN END TO OUR NWLY FLOW PATTERN FOR THE TIME BEING AND THE
INTRODUCTION OF A MORE DRY PERIOD INTO THE FORECAST. IF MID LEVEL
RIDGE DOES INDEED BUILD IN OVER THE CNTRL CONUS THEN IT WILL ONLY
NEED A STRONG RIDGE AT THE SFC TO ESTABLISH ITSELF OVER THE SERN
CONUS IN ORDER FOR A TRADITIONAL SETUP TO A PROLONGED HEAT WAVE TO
EXIST FOR OUR AREA. IN ANY EVENT...WE HAVE SOME TIME TO WATCH THIS
AND IT WILL PROBABLY CHANGE A BIT BY THEN. CENTERED PCPN CHCS AROUND
SHORTWAVE TROF EXPECTED TO BE EXITING BY WEDNESDAY NIGHT IN THE SERN
FA...WITH MODELS BRINGING FRONT THRU ON THURSDAY AND PERHAPS
LINGERING INTO THURSDAY NIGHT. BEYOND THAT...WENT DRY AS MID LEVEL
RIDGE EXPECTED TO BECOME DOMINANT...AND PCPN CHCS WILL BE TOO LOW TO
PICK OUT BY THAT TIME. TEMPS FORECASTED TO BE NEAR NORMAL FOR THE
FIRST HALF OF THE PERIOD...BUT WITH BUILDING RIDGE ALOFT AND SLOWLY
RECOVERING SLY FLOW AT THE LO LEVELS...IT ALL POINTS TO ABOVE NORMAL
TEMPS BY NEXT WEEKEND.

TES

&&

.AVIATION...
/518 PM CDT SUN JUL 27 2008/
FOR THE 00Z TAFS...MCS OVER IA IS EXPECTED TO DROP SEWD THRU THE
CWA TGT. WILL INCLUDE TSRA WITH STG WND GUSTS IN UIN THIS
EVNG...AND INCLUDE A TEMPO GRP OF TSRA IN COU...STL AND SUS JUST
BFR MIDNIGHT. THE STG TSRA SHOULD MOVE QUICKLY SEWD THRU THE TAF
SITES FOLLOWED BY A COUPLE OF HOURS OF -TSRA OR -SHRA. THIS
CONVECTION SHOULD PUSH SE OF THE TAF SITES BY EARLY MRNG. WILL
HAVE LEFT OVER MID-HI LVL CONVECTIVE DEBRIS CLOUDINESS MON MRNG
WITH SCT DIURNALLY DRIVEN CUMULUS CLOUDS MON AFTN. S-SELY
PREVAILING SFC WNDS WL CONT TGT...THEN MAINLY SLY ON MON. MAY
HAVE A BRIEF PERIOD OF NWLY SFC WNDS TGT JUST BHND CONVECTIVE
LINE/TSRA OUTFLOW BNDRY.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH MONDAY
     MORNING FOR AUDRAIN-KNOX-LEWIS-MARION-MONROE-PIKE-RALLS-
     SHELBY.

IL...FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH MONDAY
     MORNING FOR ADAMS IL-BROWN IL-PIKE IL.

&&

WFO LSX
Hazardous weather outlook, Jul 27, 6:07 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
607 PM CDT SUN JUL 27 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-281130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
607 PM CDT SUN JUL 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

A LARGE COMPLEX OF THUNDERSTORMS WILL MOVE INTO PARTS OF
NORTHEAST MISSOURI AND WEST CENTRAL MISSOURI THIS EVENING AND
TRAVEL SOUTHWARD ACROSS THE REGION. THIS COMPLEX WILL CAPABLE OF
PRODUCING WIND GUSTS TO 80 MPH...GOLFBALL SIZE HAIL AND VERY HEAVY
RAINFALL. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE
REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS.

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO THROUGH THE NIGHT.
THESE STORMS WILL CONTINUE TO BE CAPABLE OF PRODUCING VERY HEAVY
RAINFALL OVER AREAS THAT ARE ALREADY VULNERABLE TO FLOODING. AS A
RESULT...A FLASH FLOOD WATCH IS IN EFFECT. FOR FURTHER
INFORMATION...PLEASE REFER TO THE WATCH PRODUCT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL CONTINUE WITH THE POTENTIAL FOR HEAVY RAIN
INTO MONDAY MORNING. A FLASH FLOOD WATCH CONTINUES FOR PARTS OF
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS THROUGH LATE MONDAY
MORNING. OTHERWISE...THE CHANCE FOR THUNDERSTORMS CONTINUES
AREAWIDE ON MONDAY WITH A SLIGHT CHANCE FOR THUNDERSTORMS
CONTINUING INTO MONDAY NIGHT FOR PARTS OF NORTHEAST MISSOURI AND
WEST CENTRAL ILLINOIS.

THE CHANCE FOR THUNDERSTORMS WILL THEN CONTINUE THROUGH THURSDAY
WITH A SERIES OF DISTURBANCES MOVING THROUGH.

TEMPERATURES IN THE 90S WITH HIGH RELATIVE HUMIDITIES ARE
EXPECTED TO PUSH AFTERNOON AND EARLY EVENING HEAT INDICES TO
BETWEEN 100 AND 105 DEGREES ON TUESDAY...AND THEN AGAIN ON
SATURDAY AND SUNDAY...PRIMARILY FOR THE CITY OF ST. LOUIS AND ITS
IMMEDIATE SURROUNDING AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY. IN ADDITION TO SEVERE WEATHER...SPOTTERS
ARE ALSO ASKED TO REPORT ANY FLOODING AND HEAVY RAINFALL AMOUNTS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BRITT

In the hours before

Special weather statement, Jul 27, 6:19 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
619 PM CDT SUN JUL 27 2008

ILZ095>097-MOZ018-019-026-027-034>036-280015-
ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-PIKE-PIKE IL-RALLS-SHELBY-
619 PM CDT SUN JUL 27 2008

...SIGNIFICANT WIND DAMAGE POSSIBLE THIS EVENING...

A LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING
WIDESPREAD WIND DAMAGE OVER IOWA IS MOVING SOUTHEAST AND WILL REACH
KNOX...LEWIS AND ADAMS COUNTIES BETWEEN 7 AND 730 PM.  THIS LINE WILL
BE CAPABLE OF PRODUCING WIND GUSTS TO 80 MPH AND GOLFBALL SIZE HAIL.
THIS LINE WILL CONTINUE TO TRAVEL SOUTHEAST ACROSS EASTERN MISSOURI
AND WEST CENTRAL ILLINOIS THIS EVENING.  IN ADDITION TO THE SEVERE
WEATHER...THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY
RAINFALL THAT COULD PRODUCE FLASH FLOODING.

NOW IS THE TIME TO ACT.  BE READY TO MOVE TO A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.  STAY TUNED TO NOAA WEATHER RADIO OR YOUR
LOCAL RADIO OR TELEVISION STATION FOR THE LATEST INFORMATION ON
THIS DANGEROUS WEATHER SITUATION.

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 7:41 PM CDTTornado WarningLSXAdams, Brown49 min
Jul 27, 8:00 PM CDTSevere Thunderstorm WarningLSXAdams, Brown, Calhoun, Greene, Pike45 min
Jul 27, 8:33 PM CDTFlash Flood WarningLSXAdams, Brown6 hr
Jul 27, 8:44 PM CDTSevere Thunderstorm WarningLSXBrown, Calhoun, Greene, Jersey, Macoupin, Pike46 min
Jul 27, 8:51 PM CDTFlash Flood WarningLSXPike6 hr
Jul 27, 9:31 PM CDTSevere Thunderstorm WarningLSXCalhoun, Greene, Jersey, Macoupin, Madison, Pike44 min
Jul 27, 10:15 PM CDTSevere Thunderstorm WarningLSXBond, Calhoun, Clinton, Jersey, Macoupin, Madison and 3 more45 min
Jul 28, 3:29 PM CDTRiver Flood WarningLSXMadison7 days
Jul 27, 8:53 PM CDTSevere Thunderstorm WarningLSXMonroe, Shelby37 min
Jul 27, 9:07 PM CDTTornado WarningLSXMonroe, Shelby38 min
Jul 27, 9:46 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway, Monroe59 min
Jul 27, 10:12 PM CDTSevere Thunderstorm WarningLSXAudrain, Callaway, Montgomery63 min
Jul 27, 10:46 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway44 min
Jul 27, 10:56 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Lincoln, Montgomery, Warren49 min
Jul 27, 11:24 PM CDTFlash Flood WarningLSXLincoln6 hr
Jul 28, 12:00 AM CDTFlash Flood WarningLSXAudrain, Boone, Callaway6 hr
Jul 28, 1:48 AM CDTSevere Thunderstorm WarningLSXCrawford, Franklin42 min
Jul 28, 2:21 AM CDTRiver Flood WarningLSXLincoln61 hr
Jul 28, 5:24 AM CDTRiver Flood WarningLSXCallaway, Osage7 days
Jul 28, 5:24 AM CDTRiver Flood WarningLSXGasconade, Montgomery7 days
Jul 28, 10:28 AM CDTRiver Flood WarningLSXJefferson, Saint Louis8 days
Jul 28, 10:50 AM CDTRiver Flood WarningLSXRalls15 days
Jul 28, 11:02 AM CDTRiver Flood WarningLSXLewis72 hr
Jul 28, 11:28 AM CDTRiver Flood WarningLSXSaint Charles, Saint Louis6 days

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.